Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suggest treatment for persistant cough

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
i am taking prednisolone and serentide along with blood pressure tablets omesar. I now feel that nothing is working for me . I have a cough for the past couple of weeks and neither of the above is working. what is the interaction between the three above
Posted Wed, 26 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Check omesar Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this cough. Omesar has been documented to cause chronic irritative cough in a proportion of persons taking it. It is not the most common side effect and less common than the other similar class of drugs(Lisinopril/captopril). If this cough started after the initiation of this drug, then this drug needs to be replaced with another class of anti hypertensive drug that is not likely to cause this cough. However, if it existed before the initiation of omesar, please let me know so that we can look into some of the possible causes of chronic cough. I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for persistant cough 3 days later
On reflection I feel the cough was there prior to using Omesar. I feel totally congested I have gone to my doctor and he has prescribed Deltacortril and Amoxicillin. Both of which are near completed. There has been some improvement in my cough but I still feel congested. Is there another way I can work with my blood pressure to bring it down besides taking medication for it. I am also in the process of quitting smoking for the past year I have gone on and off.
Answered by Dr. Chobufo Ditah 15 hours later
Brief Answer: PLease, try antihistamines Detailed Answer: Hi and thanks for following up with me. I am glad with the further precisions you have provided. I will suggest that you try antihistamines for this congestion. They sound like allergic symptoms. Zyrtec/loratadine would be excellent options to try. Beside medications, reduced salt intake, regular exercise, tobacco cessation and healthy diet(weight loss if you are over weight) are excellent measures to help manage your blood pressure or reduce the number and/or dosages required to have a well controlled blood pressure. congratulations on making a very vital decision to quit smoking. I know it can be difficult and you may find yourself returning to the habit again. Please, think of the enormous benefits and consider staying away permanently. There are resources in the community to help you through this. Please, ask your doctor about these and exploit the to help you achieve this goal. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor